×

zbMATH — the first resource for mathematics

A two-phase model of solid tumour growth. (English) Zbl 1040.92015
Summary: Many solid tumour growth models are formulated as systems of parabolic and/or hyperbolic equations. Here an alternative, two-phase theory is developed to describe solid tumour growth. Versions of earlier models are recovered when suitable limits of the new model are taken. We contend that the multiphase approach represents a more general, and natural, modelling framework for studying solid tumour growth than existing theories.

MSC:
92C50 Medical applications (general)
35Q92 PDEs in connection with biology, chemistry and other natural sciences
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Duchting, W., Tumour growth simulation, Comput. and graphics, 14, 505-508, (1990)
[2] Baum, M.; Chaplain, M.A.J.; Anderson, A.R.A.; Douek, M.; Vaidya, J.S., Does breast cancer exist in a state of chaos?, Eur. J. cancer, 35, 886-891, (1999)
[3] Greenspan, H.P., On the growth and stability of cell cultures and solid tumours, J. theor. biol., 56, 229-242, (1976)
[4] Sherratt, J.A.; Nowak, M.A., Oncogenes, anti-oncogenes and the immune response to cancer, (), 261-271
[5] Drew, D.A.; Segel, L.A., Averaged equations for two-phase flows, Stud. appl. math., 50, 205-231, (1971) · Zbl 0225.76051
[6] Landman, K.A.; Please, C.P., Tumour dynamics and necrosis: surface tension and stability, IMA. J. math. appl. med., 18, 131-158, (2001) · Zbl 0973.92017
[7] Please, C.; Pettet, G.J.; McElwain, D.L.S., A new approach to modelling the formation of necrotic regions in tumours, Appl. math. lett., 11, 3, 89-94, (1998) · Zbl 0937.92018
[8] Greenspan, H.P., Models for the growth of a solid tumour by diffusion, Stud. appl. math., 52, 317-340, (1972) · Zbl 0257.92001
[9] Adam, J.A., A simplified mathematical model of tumour growth, Math. biosci., 81, 229-242, (1986)
[10] Byrne, H.M.; Chaplain, M.A.J., Free boundary value problems associated with the growth and development of multicellular spheroids, Eur. J. appl. math., 8, 639-658, (1997) · Zbl 0906.92016
[11] Ward, J.P.; King, J.R., Mathematical modelling of avascular tumour growth, IMA J. math. appl. med. biol., 14, 39-69, (1997) · Zbl 0866.92011
[12] Gatenby, R.A.; Gawlinski, E.T., A reaction-diffusion model of cancer invasion, Cancer res., 56, 5745-5753, (1996)
[13] Farina, A.; Preziosi, L., On Darcy’s law for growing porous media, J. nonlinear mech., 37, 485-491, (2001) · Zbl 1346.76194
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.